• 1 Vote(s) - 2 Average
  • 1
  • 2
  • 3
  • 4
  • 5


Tramadol as an antidepressant?!?
#11
As a long time user of Tramadol for a chronic health condition I feel confident to say that it would be a terrible choice as an antidepressant.

For the first year or two it gave me a huge mood lift, but it eventually wore off entirely and now can make me very irritable.

I also found it to be initially highly energising and I could be very productive, with way more stamina than I could normally muster.

After two years this has also completely gone and now I find Tramadol makes me so drowsy I cannot function properly on it. My eyes keep shutting.

Have managed to avoid addiction by saving it only for the worst days, but the very many hellish accounts of other people's tram addiction would make this a poor choice for an antidepressant unless it was only used for a very short time; though tolerance and withdrawal effects develop very quickly, long before addiction gets it's claws into you.

I am aware that the Pharmaceutical companies are looking at novel synthetic opioids as AD treatments, but personally I would be very wary of them.
It is in the companies financial interest to create addictive drugs and they have proven this time and time again.
Reply
#12
A certain subgroup off people have a extremely beneficial response to tramadol, it has a extremely complex mechanism of action, i beleive it can definatly be used as a antidepressant as long as its combined with something like memantine for the prevention of tolerance, with regards to withdrawals i found that just a tablet of otc codeine completely took that away so i dont see that as a big deal, also nmda antagonists, ultra low dose naltrexone and other interventions can take care of the withdrawals.
Reply
#13
It would make an excellent antidepressant however it's too good to be true it is extremely addictive due to the synthetic opioid in it. I have never known europhoria like tram Diaz and morphine mixed together .Back to the trammies they are so easy to keep redosing every hour I lost three years of my life to these would sit in front of Netflix and watch hours upon hours of telly. If you can control yourself and take one then go for it use them as anti depressant.
Reply
#14
(09-04-2016, 12:57 PM)Browno Wrote: It would make an excellent antidepressant however it's too good to be true it is extremely addictive due to the synthetic opioid in it. I have never known europhoria like tram Diaz and morphine mixed together .Back to the trammies they are so easy to keep redosing every hour I lost three years of my life to these would sit in front of Netflix and watch hours upon hours of telly. If you can control yourself and take one then go for it use them as anti depressant.
Opiates can have therapeutic potential, however if you cant control yourself then the addition of naltrexone can be the solution here, basicly youd block just enough opiate receptors so theres a ceiling effect with the opiate you use, you cant get higher then therapeutic doses as there arent anymore opiate receptors available to activate to get a high.
Reply
#15
An opioid that's also a serotonin releaser? Almost sounds like a purpose-made addictive drug...
Reply
#16
(19-01-2017, 07:39 PM)Ozle Wrote: An opioid that's also a serotonin releaser? Almost sounds like a purpose-made addictive drug...

It's dopamine release that generally results in addiction and compulsive use - serotonin release will reduce the addictiveness of dopamine releasers.
Reply
#17
(19-01-2017, 08:39 PM)niamh Wrote:
(19-01-2017, 07:39 PM)Ozle Wrote: An opioid that's also a serotonin releaser? Almost sounds like a purpose-made addictive drug...

It's dopamine release that generally results in addiction and compulsive use - serotonin release will reduce the addictiveness of dopamine releasers.

Very good point, and I should rephrase my statement. It sounds like a candidate for a recreational drug, though not necessarily as addictive as I'd assumed. My impression is that serotonin release increases the recreational effects of dopamine releasers, but also limits their addictive potential through their extremely unpleasant after-effects and quickly diminishing returns (5-HT depletion, maybe?). MDMA is a good example; it gives a high that people say is unmatched by anything else (supposedly not even meth), but is practically impossible to use daily because the main effects quickly fade and the comedown causes crippling depression and anhedonia. Also, MDAI was quite popular and seems to produce similar empathogenic, pro-social and mood-raising effects - albeit without the rush and euphoria of the dopaminergic stimulant aspects of MDMA (and possibly fewer of its psychedelic effects, though I don't know enough about it to say) - as well as similar afterglow and ensuing severe depression after it wears off.

Pure dopamine or DA/NE releasers seem to be quite different, yet in some ways even stranger; they often cause compulsive redosing, even of a substance that doesn't (or no longer) causes any real subjective feeling of pleasure or euphoria.

Neurotransmitters are strange things....
Reply
#18
My mum recently lost her mind and wanted to die after taking 1/2 her prescribed dose for 14 days. She had a knee replacement and is naive to drugs. She looked lost so I asked her what's going on and she said she doesn't know but she feels like she's not there and keeps having weird visions. She didn't want to get out of bed and said she feels nothing she doesn't care anymore and she doesn't know why. Obsessed over some thought loop about how she keeps visualising the surgeon and then telling us it's not that I have a thing for him, it's hard to explain... then she gives examples of Christmas or going on holiday and how one minute you're planning it excited then the next it's over and you feel down. Then she would go on to say it's not that but I can't explain. Then she would start from the beginning as if she hadn't told me. I keep visualising the surgeon..... She stopped taking her tramadol and experienced all the typical opiate withdrawal symptoms which left her unable to function and saying she wants to die. Not because I'm suicidal she was saying but because I'm loosing my mind and I feel empty and I don't want to wake up. Irritability, nausea, hot and cold sweats, delerious, severe depression, suicidal thoughts, obsessive repetitive behaviour, refusal to eat, hallucinations, flashbacks, whole body muscle tension, shakes, tremors, feeling of hoplessness, mood swings, crying for no reason (she's never cried in front of me), feeling trapped, panic attacks and severe anxiety, derealisation and depersonalisation. Asked her a few more questions and then asked what pain meds she's been prescribed and she said tramadol. I knew of it but never read up because it was of no interest. First search result saying synthetic opioid (I'd always been told it was a safe alternative to opioids but was not one itself, bare faced lie) I asked her has she stopped taking it, asked the questions which led me to the conclusion of what she was describing she was feeling (she didn't know or understand words like derealisation) and told her she's likely withdrawing. She treated me like shit in the process but over a few days of realising she wasn't loosing her mind she was grateful that I'd explained things to her and gave her reassurance it was normal and would pass but warned the lingering feelings of not feeling any emotions and being lost and irritability may persist but get easier to deal with. Another 6 weeks of crying everyday and being an arse to everyone and saying she wanted to die and doesn't care anymore as she doesn't know who she is and has no emotions or feelings, kept reminding her what's happening and she eventually got a lot better. She was severely depressed and wanted to die, 14 days taking 100mg daily. Maybe some will benefit from antidepressive effects but my mum experienced the exact opposite and it was quite severe. If I hadn't dragged it out of her and read up on tramadol and explained it to her and reassured her by relating to my own experience withdrawing from benzos then she was on a path to total destruction. She has no interest in drugs and no addictive personality. She won't even take ibuprofen or paracetamol now as she's scared it will happen again. I've explained to her that whilst her GI tract will thank her for it they are a completely different drug acting by different mechanisms and couldn't cause any of what she feared. She doesn't care she won't touch anything and instead just lives with a lot of pain. For her dose and the duration against the severity of symptoms on it and withdrawing from it after stopping I'd stay well away. Reading up after her situation is quite common.
"I am not only touching the Sun... I am the Sun... We are one"
Reply
#19
^^^^
Can't agree with this warning enough,
I personally use tramadol but infrequently and no way near the dose I used to be prescribed,
However I know many people old and young who have become addicted to it without even realising in a short period of time.
I'd advise against leaving this well alone unless prescribed and even then treating with amazing caution.
It is a helpful drug, but also a sneakily dangerous one too.
Regards
GN
They say pain is relative, it certainly feels like a relative of mine... One that I can't get rid of.
Reply

Reddit   Facebook   Twitter  




Users browsing this thread:
1 Guest(s)

   
DISCLAIMER
Any views or opinions posted by members are solely those of the author and do not necessarily represent those of the UKCR staff team.